CSN Login
Members Online: 0

You are here

Vertigo

buckeye2
Posts: 428
Joined: Jul 2011

We were on a run of consecutive good days when vertigo hit this week along with diarrhea. Along with the bump in the road came the depression. Home nurse suggested he start taking Ativan for the depression but he is already taking Celezza for that and I did not think he should add another med but he is calling the shots. He thinks each symptom is CRC related so vertigo must mean it went to the brain. I am trying to balance reassuring with a-- kicking. I just miss my husband and am so ready to have him back. Anyone else have vertigo issues following surgery? Lisa

nudgie's picture
nudgie
Posts: 1483
Joined: Sep 2006

I too had vertigo, but it showed up after I finished all treatments and surgeries. Had husband take me to the ER, cause me being the baby I am, wanted to make sure that it was not the cancer knocking on the door again.

From memory, the ER doctor did confirm it was Vertigo but recommended I see a Nero Dr to be safe. Oh yea, did do a CT of brian at ER and all was clear. The Nero Dr did confirm, after many tests, that it was vertigo, but never could confirm the cause. I think it was from the Chemo, but I am not a Dr and did not go to medical school.

It did go away, but I cannot remember how long, maybe 2 weeks or less.

abrub's picture
abrub
Posts: 2132
Joined: Mar 2010

Lisa, mine seems to be tied with stress, combined with sinus issues. I do know, however, when stresses get high, my world literally starts to spin.

Vertigo is a common side effect of many medications as well. Perhaps a discussion with a pharmacist regarding what he is on, and potential side effects. Combinations of drugs exacerbate this.

Or, being the winter, he may have a sinus/ear problem that would be easily cleared up with decongestants. (My first "drug of choice" with vertigo is Sudafed (original - pseudoephedrine). It helps me in most cases. Many people are helped by antihistamines like dramamine, antivert, or meclizine, but those didn't help me.

Just some thoughts. My gut feeling (pardon choice of words!) is that this is not CRC-related, but just one of those things.

Wishing him and you the best,
Alice

tommycat's picture
tommycat
Posts: 790
Joined: Aug 2011

Not surprising he is having vertigo---his whole body is reeling.
Lisa...if this helps....I was told by a veteran that from the time of dx to the time of feeling like myself would take about two years. (I know that sounds like a very long time.)
But there will come a time when there are more good days than bad...maybe 2/7, then 3/7 and so on, when then he will turn a corner for the better....
Patience is not one of my virtues, but experiencing the incremental steps to wellness was a joy to behold.
Hang on, exhale, and have faith~

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

Hi Lisa

Never had any problems until I first came out of surgery when I first got started. Every 2 years now, I get these horrendous vertigo spells that can vary from 2 hours and have lasted as long as 28 hours.

I've had multiple episodes in a day even, each lasting several hours....I just finished up a spell of this year....ran about 2 months or so...they were bad this year, effecting me nearly every day....on one occasion, two of the guys had to carry me to the car and drive me home.....many times my wife came to get me and take me home and we carpooled the next next day and I tried to drive home then.

For me, I now have what is known as Meneire's Disease...there is NO CURE for it. It strikes every other year and with each bout of the disease, I grow progressively deaf in the affected ear.....when I finally go deaf, the attacks will come to a stop, unless it switches over to the other ear.....this is rare but can happen.

You can take your hubby to an ENT - they will run hearing tests etc....but hearing loss is expected and severe during these episodes, but they are trying to determine if this is it. They then say drink a lot of water and watch salt...good grief, really?

That's funny, since my diet and intake of anyhing rarely varies....so I asked him why am I not experiencing this any of the other times? Bottom line, as with any doctors, they really don't know.

For me, the best thing was to get to the bed and lay down and ride out the storm....they do pass....as for what triggers them?

They are ususally motion based...like taking a step or reaching for a glass.....or driving and looking left or right...this year for me, I would get them just typing at work.....or even worse, just reading an email.

BTW: Celexa is rough drug too....tried that for a few months, hated it. Don't know about the interactions between Celexa and Ativan....I'd sure discuss this with someone besides a health nurse.

Again, no dizzy issues EVER prior to my 1st surgery....don't know if the Meneire's is related to that...docs don't know, won't say, just don't know....but that's when it started and I can expect these for the rest of my life.....just don't know which years they fall in......if I'm lucky they will be every other year.....so I can have the "off year" just to fight cancer.

-Craig

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

i Was so worried that they make a MRI to my brain and nothing in there!.
Seems to be quite common !

tko683
Posts: 265
Joined: Aug 2011

Lisa, I have had on and off vertigo since I had chemo and radiation years ago. I had all the CT's, MRI's, EEg's, ENG's and more tests than I even remember but nothing ever showed abnormal. Mine gets worse when I am tired and stressed. It is probably not cancer related but it is always good to check with your doctor. My husband tends to always think every wierd symptom is cancer related also.....I think that is common for many but I do understand your frustration.....hope it gets better soon.....ativan helps with anxiety which may help...best wishes. Teri

tko683
Posts: 265
Joined: Aug 2011

Our doctor says that Ativan can cause depression.....wierd how your doctor says it may help.......

tko683
Posts: 265
Joined: Aug 2011

Our doctor says that Ativan can cause depression.....wierd how your doctor says it may help.......

janie1
Posts: 753
Joined: Apr 2011

Ativan for depression? Home health nurse (RN) said that?
Ativan is a sedative, so if one is depressed, it could bring a person down even more.....not good.
It is used for anxiety, or to slow things down. Useful for getting to sleep.
How does home health work there.....would that nurse make a recommendation to the doctor? Be careful with depression/anxiety. Big difference there.

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

Oh darn it, one would think it would get easier already? Someday it will, funny thing, every time there's a pain that lasts, our thoughts are it must be a tumor. The other day, all day every time I moved, my upper right side hurt, and I kept thinking ooohh, yep, there's the liver trouble, now it's screaming at me. It wasn't until later that day I remembered I had pulled a muscle there in the early morning when I was taking my grandson to daycare. Go figure!!! We're all babies about this, I suppose in time it WILL get better, honestly hun, hang in there. Life really does get back to normal. Now mind you every time I get this idea in my head (like the pulled muscle incident)that whatever is wrong must be cancer, I don't go around telling my family this so I don't cause them undue stress, since a while back I realized that many of us worry about pains, and headaches, etc., always thinking the cancer thing.
I know I've gotten better about it since that time I had the terrible toe pain in my shoe, after taking my shoe off and studying the situation, I realized my darn toenail was too long and was causing the pain, I never once thought it was cancer!!! LMAO!!
Love at you hun, and it will get better.
Winter Marie
(Sorry I don't know a thing about vertigo though, so couldn't comment on that with any semblance of knowledge or authority)

Subscribe to Comments for "Vertigo"